I received my blood test results today and would like to know what the readings for Free T 4 of 1.45 ng/dl and TSH 2.810 mean. I am still experiencing symptoms of hypothyoid and now I'm told it's all in the normal range. Thank you for your response.
Please post the reference ranges that were provided with the T4 and TSH, in addition you should request your MD to do the Free T3 test, as that is the actual thyroid hormone after your body converts it from T4, Without this test it is hard to determine if you are at an optimal level and are converting to T3. TSH is only a Pituitary hormone that increases when it senses the thyroid hormone level is low in the body. Regards FTB4
As far as I can tell, no other tests for thyroid function were performed. I had a H.PYLORI which was negative. A CBC with slightly elevated Hgb 15.6 g/dl and HCT 46.5% levels. Normal range for Hgb being 11.7 -15.5 g/dl and HCT being 35.0-45.0%. And finally, a CMP of Alk Phos of 111 U/L with normal range showing 35-104 U/L.
Most Hypo sufferers do well when the TSH is supressed, under 0.5 Your MD's or the labs ranges are obsolete according to the Board of Endocrinologists they set new ranges at from 0.3 to 3.0 and some say it should be from .02 to 2.0 So if your MD is basing his dx and treatment on TSH, then you may want to begin searching for another Md that treats you by your symptoms and Free T3, not obsolete TSH ranges and Free T4 alone. As above your TSH should be supressed, your Free T4 should be about mid range, and your Free T3 should be higher than your Free T4 and about 2/3rds up in its range. The problem with not having the Freee T3 is, A Conversion problem could exist, and without the Free T3 test, it cannot be determined, If your thyroid is producing T4, your body then converts it to T3, T3 is the actual hormone your body needs to function, if you are not converting, then your Free T4 and the TSH could be in range, but you still lack the T3, and this would cause you to suffer symptoms, even taking a T4 Med such as Levo or Synthroid alone will not help you, you would need to be prescribed a T3 med in addition to the T4. I have this issue and the T3 test is needed to determine if this condition exists or not, it is also the best test in addition to symptoms to base treatment on.
Thank you for your suggestion. I will do that. I am scheduled next Thursday, June 2 for an MRI/MRA and carotid ultrasound. Because of new symptoms of migraines with auras, my doctor suspects brain tumor or aneurysm. Thanks so for all your help. I am convinced it is my thyroid, but you know how that is. I have had a high TSH reading of 5.09 in the past only to go back to "normal" in following blood tests. In each blood test I did not have a T3 test done. Will keep you posted. I began taking a B Complex vitamin in March and auras began three weeks ago. I stopped taking the vitamin on the 22nd of May and haven't had the auras since. Still have the indigestion with headaches. Those are my main two symptoms along with several hypothyroid symptoms.
A good thyroid doctor will treat a hypo patient clinically, by testing and adjusting Free T3 and Free T4 as necessary to relieve symptoms, without being constrained by resultant TSH levels. Symptom relief should be all important, not just test results. Test results are valuable mainly as indicators during diagnosis and then afterward to track FT3 and FT4 as meds are revised to relieve symptoms.
You may find this link to be of interest. It is a letter written by a good thyroid doctor for patients that he consults with from a distance. The letter is sent to the PCP of the patient, to help guide treatment.
Okay, my results from the MRI/MRA and carotid artery ultrasound are back. All are normal. No blockages with the ultrasound. No evidence of a stroke or multiple sclerosis. No tumors or aneurysms with the MRI/MRA test. I will say I was on a vitamin regimen with several vitamins. I stopped taking them after seeing the doctor the last week of May. My symptoms have improved with the migraines and auras gone now. I would say to anyone reading this that if you're taking many vitamins and having such symptoms, try stopping those first. Thank you again to everyone who responded to my question.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.